Alert archive / Maine / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 27, 2019, 3:21 PM EDT for Piscataquis County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 27, 2019, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 124 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WUUS51 KCAR 271921
SVRCAR
MEC021-272000-
/O.NEW.KCAR.SV.W.0002.190627T1921Z-190627T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Caribou ME
321 PM EDT Thu Jun 27 2019
The National Weather Service in Caribou Maine has issued a
* Severe Thunderstorm Warning for...
North central Piscataquis County in north central Maine...
* Until 400 PM EDT.
* At 320 PM EDT, a severe thunderstorm was located near Churchill
Dam, or 10 miles southeast of Clayton Lake, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* This severe thunderstorm will be near...
Churchill Dam around 335 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4657 6944 4657 6927 4648 6891 4621 6911
4649 6952
TIME...MOT...LOC 1920Z 297DEG 16KT 4650 6938
HAIL...1.00IN
WIND...60MPH
$$
NortonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:01 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 27, 1:01 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 101 PM EDT Thu Jun 27 2019 .SYNOPSIS... A weather disturbance will move into western Maine this afternoon. Low pressure over Hudson Bay will cross the area this weekend and will be followed by high pressure Monday. && .NEAR TERM /THROUGH TONIGHT/... 100 PM Update: Atmosphere destabilizing back across the western part of the CWA per the latest LAP soundings showing SB CAPE of 800-1200 joules in western Somerset County and Aroostook County. Further east, low clouds holding on per the visible satl imagery keep things more stable. Cloud shield is slowly eroding from w to e which will allow for more destabilization. Precip chances were adjusted using a blend of the HRRR and NAM12 which keeps eastern areas dry longer. Therefore, pushed back the timing of the convection as this set of guidance indicates that. Temps were tweaked to match the latest obs. Warming also will take some time further east. Patchy fog was kept in for the far northern areas w/KFVE(Frenchville) showing Dense fog. Kept the enhanced wording for hail and wind across the western zones as this area looks to be the most prime for strong to isolated svr cells. Heavy rainfall a good best as well. 12Z UA showed 40-45 kt westerly jet at 500 mb across Quebec which should aid in further development. Strong cells will be pulse type intially w/multicellular characteristics as we move along through the afternoon. Previous discussion: The weather remains muggy and unsettled through tonight. Today will start with low clouds and with a light south to southeast flow there will be areas of drizzle and fog. The low clouds will lift a bit this afternoon and there could be breaks in the clouds toward the western Maine/Quebec border. Instability will increase this afternoon, most so across the western zones where model soundings indicate 1000-1500 J/KG with decreasing cape to the east. The best shear is expected to be across the southern half of the FA. The best chance for a few storms to become strong would be across the North Woods and Central Highlands. The latest day one convective outlook from the SPC this morning has the area in general thunder, but there is some threat that there could be a broken line of convection and that some storms could have better organization with gusty wind and small hail. It can't be ruled that that a couple of storms turn severe, but for now will have enhanced wording for gusty wind/small hail, and heavy downpours. Confidence on storms turning severe is low and did collaborate wording with WFO Gray. Did not feel the threat was high enough at this time to collaborate a higher threat with SPC. The threat of thunderstorms should come to an end by around 9 pm with scattered showers to end from west to east overnight. Areas of low clouds will push back into the area tonight from the east with some patchy fog. Highs today mostly in the 60s across the eastern zones with lower 70s in the west. Along the immediate coast highs will likely be stuck in the 50s. Lows tonight will mostly be in the 50s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... Short wave trof axis will be pushing east into New Brunswick by daybreak Friday while a 500 MB low center remains in the vicinity of Hudson Bay. A northwest flow aloft will continue across the region on Friday in the wake of the exiting short wave across the Canadian Maritimes and the upper low near James Bay. Expect partly sunny skies on Friday, although an isolated shower can't be totally ruled out. It will be a warmer day with highs ranging from the mid 70s north and upper 70s to near 80 central and downeast. As we go into Friday night and Saturday, the upper low that was near James Bay at the start of the period will begin to move southeast. Weak short waves will rotate around the upper low in the westerly flow aloft toward the region later Friday night and Saturday. The will result in the chance for showers later Friday night and on Saturday. There will also be the chance for thunderstorms Saturday afternoon. It will be a cooler day with highs ranging from the upper 60s to around 70 degrees, which is below normal for this time of year. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Unsettled weather pattern continues Saturday night through Sunday as the upper trof crosses the region. Expect mostly cloudy skies with a continued chance for showers. Monday is still shaping up as a dry day as a weak upper level ridge builds across the region. A cold front approaches Monday night and then crosses the region on Tuesday with the chance for showers. Drier weather returns for mid week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: LIFR to IFR this morning in low cloud and fog will lift a bit this afternoon to MVFR in most areas, with low end VFR possible at the Aroostook County terminals. Conditions will gradually lower back to IFR tonight. Isolated thunderstorms from KPQI early this morning with scattered thunderstorms this afternoon mainly to the north and west of Baxter State Park which may produce gusty and erratic wind gusts, small hail, and heavy downpours. SHORT TERM: Fri and Fri Night...Mainly VFR, except possible IFR conditions in early morning low clouds and patchy fog vcnty KBGR/KBHB. Sat thru Sun...MVFR in scattered showers and afternoon thunderstorms. Mon...VFR. && .MARINE... NEAR TERM: The wind and seas will remain below small craft advisory levels, although seas will be near 5 ft at times this morning on the coastal waters before slowly subsiding. A humid air mass over the waters will produce areas of fog at times through tonight. SHORT TERM: Winds/seas are expected to remain below SCA levels through the long term period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Hazardous weather outlook, Jun 27, 9:57 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 957 AM EDT Thu Jun 27 2019 MEZ001-003-004-010-015-031-281400- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis-Southern Penobscot-Southern Piscataquis- 957 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. ...Thunderstorms with hail and strong wind gusts are expected this afternoon... Strong thunderstorms are expected to develop this afternoon and continue into early evening with hail and strong wind gusts. Heavy rainfall and frequent cloud to ground lightning will accompany the thunderstorms. There is possibility that a few storms could become severe later this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-005-006-011-016-017-029-030-032-281400- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington-Northern Washington- 957 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-281400- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 957 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 27, 9:43 AM EDT, 5 hours 38 minutes before
Special Weather Statement National Weather Service Caribou ME 943 AM EDT Thu Jun 27 2019 MEZ002-271415- Northeast Aroostook- 943 AM EDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... At 940 AM EDT, a strong thunderstorm was located near Easton, or near Presque Isle, moving northeast at 25 mph. Winds in excess of 30 mph and heavy rainfall can be expected with this storm. Locations impacted include... Presque Isle, Fort Fairfield, Mars Hill, Easton, Blaine, Westfield and Chapman. This includes US Highway 1 between Mars Hill and Presque Isle. Cloud to ground lightning is expected with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4645 6803 4664 6810 4684 6779 4654 6779 TIME...MOT...LOC 1340Z 233DEG 17KT 4660 6795 Hewitt
Special weather statement, Jun 27, 2:07 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Caribou ME
207 PM EDT Thu Jun 27 2019
MEZ001-003-004-271900-
Northern Piscataquis-Northern Somerset-Northwest Aroostook-
207 PM EDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SOMERSET...
NORTH CENTRAL PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...
At 206 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Saint Pamphile to near Clayton Lake.
Movement was east at 20 mph.
Small hail is possible with these storms.
Locations impacted include...
Clayton Lake, Saint Pamphile, Lac Frontiere, Daaquam, Saint Juste,
Nine-mile Bridge, Allagash Township and Round Pond.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4669 7000 4695 6974 4703 6900 4648 6891
4656 7003
TIME...MOT...LOC 1806Z 268DEG 19KT 4688 6964 4662 6960
MALOITSpecial weather statement, Jun 27, 2:18 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Caribou ME
218 PM EDT Thu Jun 27 2019
MEZ004-010-271915-
Northern Piscataquis-Central Piscataquis-
218 PM EDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
PISCATAQUIS COUNTY...
At 217 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rockwood to 16 miles northwest of
Greenville. Movement was east at 15 mph.
Small hail is possible with these storms.
Locations impacted include...
Greenville, Kokadjo, Rockwood, Frenchtown, Northeast Carry, Beaver
Cove, Spencer Bay, Mount Kineo, Lily Bay and Indian Stream.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4574 6979 4577 6978 4575 6976 4575 6973
4581 6971 4583 6934 4582 6932 4548 6949
4550 6977 4554 6978 4558 6971 4561 6971
4562 6970 4564 6971 4565 6970 4565 6973
4567 6974 4571 6979 4574 6981
TIME...MOT...LOC 1817Z 264DEG 12KT 4575 6977 4559 6988
MaloitThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:28 AM EDT | Special Weather Statement | CAR | Piscataquis | 47 min |
| Jun 27, 9:43 AM EDT | Special Weather Statement | CAR | Aroostook | 32 min |
| Jun 27, 2:07 PM EDT | Special Weather Statement | CAR | 53 min | |
| Jun 27, 2:18 PM EDT | Special Weather Statement | CAR | Somerset | 57 min |
| Jun 27, 2:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 47 min |
| Jun 27, 3:44 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jun 27, 3:51 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 39 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 66 min |
| Jun 27, 4:29 PM EDT | Special Weather Statement | CAR | Aroostook | 46 min |
| Jun 27, 4:31 PM EDT | Special Weather Statement | CAR | Aroostook | 44 min |
| Jun 27, 4:57 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 48 min |
| Jun 27, 5:08 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 27 min |
| Jun 27, 6:18 PM EDT | Special Weather Statement | CAR | Aroostook | 42 min |
| Jun 27, 6:25 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 35 min |
| Jun 27, 6:51 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 39 min |
| Jun 27, 7:12 PM EDT | Special Weather Statement | CAR | Piscataquis | 33 min |
| Jun 27, 7:31 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 44 min |
| Jun 27, 7:44 PM EDT | Special Weather Statement | CAR | Piscataquis | 31 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.